Hail, Clay
- When
- April 19, 5:34 PM CST
- Where
- Clay County, 4.33 mi SW of Bluegrove
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.635, -98.292
The report was relayed by amateur radio.
A severe weather and flash flood episode occurred across central and southern portions of the WFO Norman Forecast Area from the evening of the 19th into the early morning hours of the 20th. A slow-moving upper system continued to approach the area on the 19th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A severe weather and flash flood episode occurred across central and southern portions of the WFO Norman Forecast Area from the evening of the 19th into the early morning hours of the 20th. A slow-moving upper system continued to approach the area on the 19th. This, along with strong/moist low-level ascent atop a quasi-stationary boundary, helped initiate widespread thunderstorms across the region mentioned above. Strong wind shear and instability, especially along and ahead of the surface boundary, promoted organized thunderstorms, producing large hail across western-north Texas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 19, 12:42 PM CST, 4 hours 52 minutes earlier. Its key messages:
Area Forecast Discussion
National Weather Service Norman OK
142 PM CDT Sat Apr 19 2025
...New NEAR TERM, SHORT TERM...
.KEY MESSAGES...
Updated at 138 PM CDT Sat Apr 19 2025
- Showers and thunderstorms expected through Sunday.
- Severe weather risk this afternoon and tonight, mainly across
eastern portions of western-north Texas into south-central and
southeast Oklahoma.
- Heavy rainfall potential increases this evening and overnight.
&&
.NEAR TERM...
(Rest of today and tonight)
Issued at 138 PM CDT Sat Apr 19 2025
The cold front remains draped across western-north Texas into south-
central Oklahoma this morning with isentropic showers overrunning
the surface front into southern and central Oklahoma. Cool post-
frontal temperatures are expected to persist across much of Oklahoma
today, with persistent low-level moisture and stratus present.
Drizzle to light rain showers are expected to continue on and off
throughout the day across northern and western Oklahoma (behind the
front). Breaking in the clouds across portions of central and north
Texas ahead of the front is giving way to increasing temperatures
warming into the 70s. Initial convection late this afternoon will
develop along the front where a differential heating boundary exists
all the way down to the Permian Basin and up into western-north
Texas. Storms will move northeast across the Red River and into
southern and central Oklahoma this evening. Forcing for ascent and
instability will reside mostly along the front and ahead of the
boundary, respectively. Thus, there remains a small corridor across
north Texas and into southern Oklahoma where the severe threat
exists, including all hazards of large hail, damaging winds and a
tornado or two. Once storms move north of the cold front, the severe
weather threat will decrease, but large hail and damaging winds will
remain possible with the presence of elevated instability in the
cooler post-frontal airmass. Continuous showers and storms, along
with heavy rainfall rates with thunderstorms, along and south/east
of the I-44 corridor will give way to an increased potential for
flooding with widespread 2 to 3 inches of rain and localized higher
amounts up to 5+ inches possible.
As the upper trough approaches late tonight, the cold front will
begin to push southward. However, continued moist isentropic lift
coupled with the forcing from the upper low will give way to
continued shower and thunderstorm activity overnight tonight. The
severe weather threat will begin to decrease into the overnight
hours with the bulk of instability to the south. Strong to isolated
severe thunderstorms may persist with hail and damaging winds will
remain the main threats, but by the early morning hours, flooding
will become the primary hazards due to hours of continued
rainfall.
&&
.SHORT TERM...
(Sunday through Monday night)
Issued at 138 PM CDT Sat Apr 19 2025
The upper trough will dig northeast across Oklahoma Sunday morning
with a Pacific front bringing in dry air from the west. Thus,
precipitation chances will diminish through the morning hours Sunday
from west to east. Lingering wrap around moisture may give way to a
few additional showers and thunderstorms across northern Oklahoma
through the early afternoon hours before all precipitation comes to
an end by Sunday evening. Clearing skies with the incoming dry
airmass will help to give way to daytime heating and highs in the
60s. Southerly return flow Monday under zonal flow aloft will give
way to pleasantly dry and warm weather with highs in the 70s.
&&
.LONG TERM...
(Tuesday through Friday)
Issued at 215 AM CDT Sat Apr 19 2025
The next broad mid-level trough develops over the Western United
States early in the week, and a series of shortwaves are expected
to move toward the southern Plains in the southwest flow aloft
through the week. As these shortwaves eject toward the Plains,
areas of showers and storms will again affect the area as early as
Tuesday afternoon, with chances persisting through the remainder
of the week. Specific timing of the most widespread precipitation
may shift as we go forward as timing of individual shortwaves is
challenging this far in advance.
&&
.AVIATION...
(18Z TAFS)
Issued at 1243 PM CDT Sat Apr 19 2025
Widely scattered showers and drizzle will continue through the
mid to late afternoon. Thereafter, scattered to numerous showers
and thunderstorms are expected to from as better lift arrives
with an approach trough. IFR to LIFR conditions will likely
persist through the afternoon at sites north of a frontal
boundary. Drier air has moved into northern parts of Oklahoma and
ceiling heights are MVFR to VFR. With the exception of KDUA and
perhaps KSPS, northeast winds will prevail into the evening.
Surface winds at KDUA are expected to remain from the southeast
but will be modulated by thunderstorm outflow.
The upper low/trough is expected to lift across western and
northern Oklahoma Sunday morning. Therefore, rain and storms will
linger across KCSM/KWWR and KPNC after 12-15Z, but the
precipitation may end at the rest of the terminal sites.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 51 63 44 74 / 100 70 0 0
Hobart OK 47 65 43 77 / 100 60 0 0
Wichita Falls TX 53 69 46 78 / 100 20 0 0
Gage OK 41 62 41 79 / 90 90 0 0
Ponca City OK 49 62 39 76 / 100 90 0 0
Durant OK 62 72 48 77 / 70 80 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Sunday evening for OKZ008-012-013-018>020-
023>032-037>048-050>052.
TX...Flood Watch through Sunday evening for TXZ085-086-088>090.
&&
NEAR TERM...23
SHORT TERM...23
LONG TERM....26
AVIATION...06Special Weather Statement
National Weather Service Norman OK
528 PM CDT Sat Apr 19 2025
OKZ017-018-024-192300-
Kingfisher OK-Canadian OK-Blaine OK-
528 PM CDT Sat Apr 19 2025
...A strong thunderstorm will impact portions of southwestern
Kingfisher, southeastern Blaine and northwestern Canadian Counties
through 600 PM CDT...
At 528 PM CDT, Doppler radar was tracking a strong thunderstorm near
Geary, moving northeast at 50 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Kingfisher, Geary, Calumet, Loyal, and Omega.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3592 9783 3550 9822 3554 9831 3555 9831
3555 9833 3558 9839 3604 9826
TIME...MOT...LOC 2228Z 205DEG 43KT 3560 9830
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
MahaleSpecial Weather Statement National Weather Service Norman OK 550 PM CDT Sat Apr 19 2025 OKZ023-027-038-039-044-192315- Grady OK-Cotton OK-Stephens OK-Caddo OK-Comanche OK- 550 PM CDT Sat Apr 19 2025 ...A strong thunderstorm will impact portions of eastern Comanche, southwestern Grady, southeastern Caddo, northwestern Stephens and northeastern Cotton Counties through 615 PM CDT... At 549 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles northeast of Geronimo, moving northeast at 50 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Eastern Lawton, Rush Springs, Fletcher, Sterling, Cement, Agawam, southeastern Fort Sill, Central High, Ninnekah, Acme, Hulen, and Laverty. PRECAUTIONARY/PREPAREDNESS ACTIONS... Severe weather is not expected and no warnings are anticipated at this time. If outdoors, consider seeking shelter inside a building. && LAT...LON 3445 9817 3453 9837 3502 9813 3490 9783 TIME...MOT...LOC 2249Z 206DEG 43KT 3456 9823 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH Bunker
Special Weather Statement
National Weather Service Norman OK
601 PM CDT Sat Apr 19 2025
OKZ012-018-192330-
Garfield OK-Kingfisher OK-
601 PM CDT Sat Apr 19 2025
...A strong thunderstorm will impact portions of northern Kingfisher
and southern Garfield Counties through 630 PM CDT...
At 601 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles east of Loyal, moving northeast at 50 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Enid, Hennessey, Waukomis, Covington, Dover, Drummond, Breckenridge,
Fairmont, Loyal, Douglas, Vance Air Force Base, Bison, North Enid,
and Lacey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3627 9757 3583 9799 3592 9818 3643 9801
3649 9770
TIME...MOT...LOC 2301Z 206DEG 43KT 3595 9805
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
BunkerPreliminary Local Storm Report
National Weather Service Norman OK
602 PM CDT Sat Apr 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM Hail 6 SSW Sterling 34.67N 98.19W
04/19/2025 M0.70 Inch Comanche OK Public
Dime sized hail reported approximately 6
miles south of Sterling.
&&
21Special Weather Statement
National Weather Service Norman OK
614 PM CDT Sat Apr 19 2025
OKZ023-027-028-038-192345-
Grady OK-Caddo OK-McClain OK-Comanche OK-
614 PM CDT Sat Apr 19 2025
...A strong thunderstorm will impact portions of northeastern
Comanche, central Grady, southeastern Caddo and northwestern McClain
Counties through 645 PM CDT...
At 614 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles west of Agawam, moving northeast at 55 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Chickasha, Newcastle, Tuttle, Minco, Rush Springs, Amber, Bridge
Creek, Pocasset, Norge, Agawam, Middleberg, Tabler, Ninnekah, Acme,
and Laverty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3483 9818 3536 9791 3535 9790 3535 9789
3524 9762 3474 9798
TIME...MOT...LOC 2314Z 206DEG 49KT 3486 9804
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
BunkerSpecial Weather Statement
National Weather Service Norman OK
617 PM CDT Sat Apr 19 2025
OKZ023-035-038-192345-
Kiowa OK-Caddo OK-Comanche OK-
617 PM CDT Sat Apr 19 2025
...A strong thunderstorm will impact portions of western Comanche,
southwestern Caddo and southeastern Kiowa Counties through 645 PM
CDT...
At 617 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles south of Indiahoma, moving north at 40 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Cache, Medicine Park, Indiahoma, Meers, Lake Lawtonka, Boone, Fort
Sill, Wichita Mountains Wildlife Refuge, Mount Scott, Doris
Campground, and The Visitor Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3502 9867 3492 9836 3448 9863 3449 9866
3451 9866 3451 9874 3452 9883 3459 9883
TIME...MOT...LOC 2317Z 201DEG 37KT 3456 9873
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
BunkerThe Altus AFB radar (KFDR), 103 km away, was scanning. The volume nearest the first event began at 23:34 UTC.
1 hail. Local standard time, as filed.
The report was relayed by amateur radio.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, April 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1254544.